Alert archive / Kansas / Frost Advisories in 2011
Frost Advisory 1, NWS Wichita, KS
NWS Wichita, KS issued this frost advisory at May 1, 2011, 2:59 PM CDT for 12 counties in Kansas. It took effect at May 2, 2011, 4:00 AM CDT. It was in force for .
The area
The counties it named.
The facts
- Issued
- May 1, 2011, 2:59 PM CDT (19:59 UTC)
- In effect from
- May 2, 2011, 4:00 AM CDT
- Expired
- May 2, 2011, 3:08 AM CDT
- In force
- Issued by
- NWS Wichita, KS
Counties Barton County, KS, Chase County, KS, Ellsworth County, KS, Harvey County, KS, Kingman County, KS, Lincoln County, KS, Marion County, KS, McPherson County, KS, Reno County, KS, Rice County, KS, Russell County, KS, Saline County, KS
The radar
The Wichita radar (KICT), 93 km from the middle of the area, began a volume at 19:58 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Dodge City, (KDDC), launched 12:00Z, 8.0 hours before the alert went out and 189 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 2281 m above ground
- 0-6 km bulk shear
- 95 kt
- 0-1 km storm-relative helicity
- -166 m²/s²
- 0-3 km storm-relative helicity
- 329 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
472 WWUS73 KICT 011959 NPWICT URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE WICHITA KS 259 PM CDT SUN MAY 1 2011 KSZ032-033-047>053-067-068-082-020400- /O.NEW.KICT.FR.Y.0001.110502T0900Z-110502T1400Z/ RUSSELL-LINCOLN-BARTON-ELLSWORTH-SALINE-RICE-MCPHERSON-MARION- CHASE-RENO-HARVEY-KINGMAN- INCLUDING THE CITIES OF...RUSSELL...LINCOLN...GREAT BEND... ELLSWORTH...SALINA...LYONS...MCPHERSON...MARION... COTTONWOOD FALLS...HUTCHINSON...NEWTON...KINGMAN 259 PM CDT SUN MAY 1 2011 ...FROST ADVISORY IN EFFECT FROM 4 AM TO 9 AM CDT MONDAY... THE NATIONAL WEATHER SERVICE IN WICHITA HAS ISSUED A FROST ADVISORY...WHICH IS IN EFFECT FROM 4 AM TO 9 AM CDT MONDAY. * TEMPERATURE...LOWS TONIGHT WILL DROP INTO THE LOWER AND MIDDLE 30S. * IMPACTS...OUTDOOR VEGETATION MAY NEED TO BE COVERED OVERNIGHT TO HELP PROTECT SENSITIVE PLANTS. A WIDESPREAD FREEZE IS NOT ANTICIPATED. PRECAUTIONARY/PREPAREDNESS ACTIONS... A FROST ADVISORY MEANS THAT FROST IS POSSIBLE. SENSITIVE OUTDOOR PLANTS MAY BE KILLED IF LEFT UNCOVERED. && $$
2 follow-up statements
627 WWUS73 KICT 020343 NPWICT URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE WICHITA KS 1043 PM CDT SUN MAY 1 2011 KSZ032-033-047>053-067-068-082-021400- /O.CON.KICT.FR.Y.0001.110502T0900Z-110502T1400Z/ RUSSELL-LINCOLN-BARTON-ELLSWORTH-SALINE-RICE-MCPHERSON-MARION- CHASE-RENO-HARVEY-KINGMAN- INCLUDING THE CITIES OF...RUSSELL...LINCOLN...GREAT BEND... ELLSWORTH...SALINA...LYONS...MCPHERSON...MARION... COTTONWOOD FALLS...HUTCHINSON...NEWTON...KINGMAN 1043 PM CDT SUN MAY 1 2011 ...FROST ADVISORY REMAINS IN EFFECT FROM 4 AM TO 9 AM CDT MONDAY... A FROST ADVISORY REMAINS IN EFFECT FROM 4 AM TO 9 AM CDT MONDAY. * TEMPERATURE...LOWS TONIGHT WILL DROP INTO THE LOWER AND MIDDLE 30S. * IMPACTS...OUTDOOR VEGETATION MAY NEED TO BE COVERED OVERNIGHT TO HELP PROTECT SENSITIVE PLANTS. A WIDESPREAD FREEZE IS NOT ANTICIPATED. PRECAUTIONARY/PREPAREDNESS ACTIONS... A FROST ADVISORY MEANS THAT FROST IS POSSIBLE. SENSITIVE OUTDOOR PLANTS MAY BE KILLED IF LEFT UNCOVERED. && $$
412 WWUS73 KICT 020808 NPWICT URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE WICHITA KS 308 AM CDT MON MAY 2 2011 ...THE FROST ADVISORY THAT WAS IN EFFECT UNTIL 9 AM CDT FOR MOST OF CENTRAL AND PART OF SOUTH-CENTRAL KANSAS HAS BEEN CANCELLED... KSZ032-033-047>053-067-068-082-020915- /O.CAN.KICT.FR.Y.0001.110502T0900Z-110502T1400Z/ RUSSELL-LINCOLN-BARTON-ELLSWORTH-SALINE-RICE-MCPHERSON-MARION- CHASE-RENO-HARVEY-KINGMAN- INCLUDING THE CITIES OF...RUSSELL...LINCOLN...GREAT BEND... ELLSWORTH...SALINA...LYONS...MCPHERSON...MARION... COTTONWOOD FALLS...HUTCHINSON...NEWTON...KINGMAN 308 AM CDT MON MAY 2 2011 ...FROST ADVISORY IS CANCELLED... THE NATIONAL WEATHER SERVICE IN WICHITA HAS CANCELLED THE FROST ADVISORY. INCREASING CLOUDINESS WILL INHIBIT SIGNIFICANT COOLING ACROSS KANSAS EARLY THIS MORNING. $$ ES
What forecasters said that day
The local office's own words before this frost advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Wichita, KS wrote its last area forecast discussion before this frost advisory went out at May 1, 2:49 PM CDT, 10 minutes earlier.
Area forecast discussion, May 1, 2:49 PM CDT, 10 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE WICHITA KS 249 PM CDT SUN MAY 1 2011 .DISCUSSION... TONIGHT...NUMEROUS SHOWERS WILL CONTINUE INTO THE EVENING OVER SOUTHEAST KS...DUE TO PERSISTENT 700-600MB ISENTROPIC ASCENT/MOISTURE TRANSPORT INTO RIGHT ENTRANCE REGION OF UPPER JET. DESPITE DECREASING RAIN CHANCES THROUGH THE NIGHT...NEARLY STATIONARY UPPER JET WILL ALLOW FOR AT LEAST A CHANCE FOR LINGERING SHOWERS OVER FAR SOUTHEAST KS OVERNIGHT. ATTENTION THEN TURNS TO FROST CHANCES TONIGHT. WINDS ARE EXPECTED TO GO FAIRLY LIGHT BY THIS EVENING...AND DEWPOINTS IN THE 20S WILL ALLOW TEMPERATURES TO FALL. THE BIGGEST CONCERN THOUGH IS THE PRESENCE OF MID/UPPER CLOUDS...WHICH WOULD TEND TO HAMPER COOLING. HOWEVER...THINKING MID/HIGH CLOUDS WILL BE THIN ENOUGH FOR TEMPERATURES TO PLUMMET INTO LOW-MID 30S...GENERALLY NORTH OF A LINE EXTENDING FROM KINGMAN/HARPER TO NEWTON TO EMPORIA. TEMPERATURES GENERALLY SOUTHEAST OF THIS LINE SHOULD STAY JUST WARM ENOUGH TO PRECLUDE A WIDESPREAD FROST DUE TO MORE CLOUDS...BUT COULD SEE SOME PATCHY FROST. ISSUED A FROST ADVISORY FOR KINGMAN...RENO...HARVEY...MARION AND CHASE COUNTIES ON NORTH...WITH PATCHY FROST FURTHER SOUTH INTO SOUTHEAST KS. NOT ANTICIPATING A WIDESPREAD FREEZE BY ANY MEANS DUE TO MARGINALLY COOL AIRMASS AND WARM GROUND TEMPERATURES. ADK MONDAY... SOUTHEAST KANSAS REMAINS IN THE RIGHT REAR PORTION OF THE UPPER JET AND ENOUGH LIFT MAY LINGER TO WARRANT CONTINUING A SLIGHT CHANCE FOR RAIN. INSTABILITY IS LACKING SO THUNDER WILL NOT BE MENTIONED. THE REMAINING SECTIONS OF THE FORECAST AREA WILL BE ENTRENCHED UNDER SURFACE HIGH PRESSURE AS IT DIVES TO THE SOUTH DURING THE DAY. EVEN WITH THE HIGH PRESSURE MOVING THROUGH AT THE SURFACE I EXPECT TO HAVE A FAIR AMOUNT OF MID TO HIGH LEVEL CLOUDS DUE TO LIFT ASSICIATED WITH APPROCAHING VORTICITY MAX FROM THE SOUTHWEST. THE CLOUDS WILL CONTINUE TO HAMPER ANY MAJOR WARMUP AS HIGHS WILL STRUGGLE AND ONLY REACH THE UPPER 50S TO LOWER 60S. ON MONDAY NIGHT...THE WINDS WILL SUBSIDE AND THE TEMPERATURES WILL DROP INTO THE MIDDLE 30S. SOME PATCHY FROST MAY ONCE AGAIN BE POSSIBLE. WE MAY HAVE TO MONITOR CLOSELY FOR ANOTHER FROST ADVISORY. TUESDAY... HIGH PRESSURE WILL MOVE OFF TO THE SOUTH AS ANOTHER LOW PRESSURE SYSTEM MOVES ACROSS THE NORTHERN PLAINS. SOME RESIDUAL MOISTURE WILL MIGRATE ACROSS THE FORECAST AREA AND SCATTER SOME HIGH CLOUDS ACROSS THE HORIZON. A COLD POOL ALOFT MAY ALSO AID IN THE DEVELOPMENT OF AN AFTERNOON CUMULUS FIELD WITH HEATING. THE WINDS WILL ALSO BEGIN TO TURN TO THE SOUTH AND BRING IN SOME RETURN FLOW. THIS SHOULD ALLOW THE TEMPERATURES TO MODERATE NICELY INTO THE 70S NORTH CENTRAL WHERE LESS CLOUD COVER WILL PREVAIL TO THE MIDDLE 60S SOUTHEAST. ON TUESDAY NIGHT...THE SOUTH WINDS WILL KEEP THE LOW TEMPERATURES IN THE 40S AND THE FROST POTENTIAL WILL BE GONE. EXTENDED... A SERIES OF FRONTS WILL MOVE ACROSS THE FORECAST AREA DURING THIS TIME FRAME. A WEAK COLD FRONT WILL MOVE INTO THE AREA AND WASH OUT ON THURSDAY. MODELS TRY AND DEVELOP A WEAK MCS TO THE NORTH AND MOVE SE ACROSS THE FAR EASTERN SECTIONS. A STRONGER MORE IMPRESSIVE SYSTEM WILL MOVE ACROSS THE AREA ON SATURDAY AND GIVE US A LITTLE BETTER CHANCE FOR THUNDERSTORMS. THE BEST INSTABILITY WILL LIE TO THE EAST OF THE KANSAS TURNPIKE. I AM A BIT INTRIGUED AT THIS POINT FOR A POSSIBLE SEVERE WEATHER OUTBREAK EARLY NEXT WEEK. CAPE VALUES AT THIS TIME OVER SOUTHEAST KANSAS ARE RUNNING UP TO 4600 JOULES PER KILOGRAM. THOUGH THE CONVERGENCE ALONG THE BOUNDARY IS NOT VERY STRONG AT THIS TIME. HOWEVER...IT IS WORTH WATCHING. THUNDERSTORM CHANCES FRI EVENING, SATURDAY EVENING, AND EVEN LONGER RANGE ON TUESDAY THE 11TH. CH && .AVIATION...18Z TAFS KRSL/KSLN/KHUT/KICT/KCNU STRONG 700-600MB ISENTROPIC ASCENT/MOISTURE TRANSPORT INTO RIGHT ENTRANCE REGION OF UPPER JET SITUATED OVER THE REGION WILL CONTINUE TO RESULT IN NUMEROUS SHOWERS WITH A FEW EMBEDDED THUNDERSTORMS OVER SOUTHEAST KS THROUGH THE AFTERNOON AND INTO THE EVENING. KCNU WILL BE MOST AFFECTED...WITH KICT ON THE NORTHWEST FRINGE OF THE PRECIPITATION. THINKING MVFR CIGS ARE MOST LIKELY AT KCNU...WHICH COULD DROP BELOW 2000 FT AGL AT TIMES...ALTHOUGH KEPT CIGS ABOVE 2000 FT AGL FOR NOW. RAIN WILL END THIS EVENING. SOME HINTS AT MAYBE SOME MVFR CIGS/VSBYS TONIGHT...ESPECIALLY FOR KCNU-KICT...AS DIURNAL COOLING COUPLES WITH MOIST LOW-LEVELS FROM TODAY'S RAIN. ADK && .PRELIMINARY POINT TEMPS/POPS... WICHITA-KICT 37 62 37 69 / 10 10 10 10 HUTCHINSON 34 62 36 70 / 10 10 10 10 NEWTON 35 61 36 68 / 10 10 10 10 ELDORADO 37 61 36 68 / 10 10 10 10 WINFIELD-KWLD 36 61 37 69 / 20 20 10 10 RUSSELL 32 62 37 72 / 10 10 10 10 GREAT BEND 32 62 37 72 / 10 10 10 10 SALINA 34 62 37 71 / 10 10 10 10 MCPHERSON 35 62 36 70 / 10 10 10 10 COFFEYVILLE 40 60 37 67 / 50 30 10 10 CHANUTE 38 60 36 67 / 40 20 10 10 IOLA 38 60 36 67 / 30 20 10 10 PARSONS-KPPF 39 60 35 67 / 50 30 10 10 && .ICT WATCHES/WARNINGS/ADVISORIES... FROST ADVISORY FROM 4 AM TO 9 AM CDT MONDAY FOR KSZ032-033- 047>053-067-068-082. &&
Hazardous weather outlook, May 1, 10:03 AM CDT, 4 hours 56 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE WICHITA KS 1003 AM CDT SUN MAY 1 2011 KSZ032-033-047>053-067>072-082-083-091>096-098>100-021515- RUSSELL-LINCOLN-BARTON-ELLSWORTH-SALINE-RICE-MCPHERSON-MARION-CHASE- RENO-HARVEY-BUTLER-GREENWOOD-WOODSON-ALLEN-KINGMAN-SEDGWICK-HARPER- SUMNER-COWLEY-ELK-WILSON-NEOSHO-CHAUTAUQUA-MONTGOMERY-LABETTE- 1003 AM CDT SUN MAY 1 2011 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF CENTRAL KANSAS... SOUTH CENTRAL KANSAS AND SOUTHEAST KANSAS. .DAY ONE...TODAY AND TONIGHT ISOLATED THUNDERSTORMS ARE POSSIBLE TODAY ACROSS SOUTHEAST KANSAS. THESE STORMS ARE NOT EXPECTED TO BE STRONG OR SEVERE. PATCHY FROST IS POSSIBLE LATE TONIGHT ACROSS CENTRAL KANSAS. IF YOU HAVE TEMPERATURE-SENSITIVE PLANTS OR FLOWERS...YOU MAY WANT TO TAKE MEASURES TO PROTECT THEM OR BRING THEM INDOORS IF POSSIBLE. A FROST ADVISORY MAY BE ISSUED LATER TODAY...IF CONFIDENCE ON A WIDESPREAD FROST INCREASES FOR TONIGHT. .DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY PATCHY FROST IS POSSIBLE EARLY MONDAY MORNING ACROSS CENTRAL KANSAS...AND POSSIBLY AREA-WIDE EARLY TUESDAY MORNING. THERE IS A CHANCE OF THUNDERSTORMS THURSDAY AND FRIDAY ACROSS THE AREA. AT THIS TIME...THE CHANCE FOR ORGANIZED SEVERE WEATHER APPEARS TO BE LOW. .SPOTTER INFORMATION STATEMENT... SKYWARN SPOTTER ACTIVATION IS NOT ANTICIPATED TODAY OR TONIGHT. && FOR A GRAPHICAL VERSION OF THIS INFORMATION...SEE OUR WEBPAGE AT (LOWERCASE) HTTP://WEATHER.GOV/WICHITA/HWO/HWO.PHP KED/ADK
Nearby
Frost Advisories in Kansas, 2011Every frost advisory in 2011
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.